March 23, 2009,
A.C. asks from Sterling Heights, MI on March 20, 2009
Recurring Bump on Baby's Leg
My son has a bump that keeps coming and going on the outside of his upper thigh. It looks and feels exactly like a mosquito bite. It is red and smooth with a knot under the skin. It is definitely not a rash, bug bite, or pimple. It will come for one or two days and then disappear and not show up for another month.
I do not have any issues with immunizations, but in case it is a factor, I feel I should mention it is right about where babies get their shots on the leg and it started immediately after his 6 month shots. He is now 12 months and it has showed up about 6 times now.
I have told the doctor (who has not seen it), but he keeps saying he could give me a referral to a dermatologist. I don't really see how this is something a dermatologist could help with. I'm not opposed to a dermatologist. Do they deal with things BELOW the skin?
I tried to take him in twice for it, but once it disappeared before the appointment and the second time the doctor was at a conference on the day it appeared.
Any ideas as to what this could be?
E.B. answers from Grand Rapids on March 22, 2009
It could be Molluscum contagiosum. The virus commonly spreads through skin-to-skin contact. Handling objects that have the virus on them, such as a towel, can also result in infection. The virus can spread from one part of the body to another or to other people. The virus can be spread among children at day care or at school. Molluscum contagiosum is contagious until the bumps are gone-which, if untreated, may be up to 6 months or longer.
And as far as the Doctor is concerned: find another.
J.S. answers from Saginaw on March 21, 2009
A.; Yes, my idea is get another Doc. For one thing, if your Dr. knows about this, he needs to tell you that when you see this bump, call the office immediately, and have them fit you in, THAT DAY. If it is at the site that he has given your son his immunizations, he should know that that is a sign or symptom. A good pediatrician would investigate further and take you more serious. I think we all put too much trust in these people, even when we know deep down that we know our children better. Please start trusting your instincts and if you feel that someone else would be better suited for your family, by all means, switch doctors.... Take care, J.
1 mom found this helpful
R.H. answers from Detroit on March 21, 2009
I do not think it is coincidence the bump is appearing exactly where the shots were given. I would look into this further as far as a reaction to the shots AND take him to a dermatologist. Some kids just can not handle the added toxins in the vaccinations. Their systems are so young. I would really think twice about continuing on the current "recommended" vaccine schedule until you know more about this bump. Dr. Sears has a book called "The Vaccine Book". It is and EXCELLENT book. It is NOT an anti-vaccine book in any way shape or form. What it does, is educate you on what exactly is in the vaccines, potential side affects and the risk/benefits of the vaccines vs. the illness. It allows you to make an educated decision vs. just taking the doctors word for it. Most doctors are not really aware of what is in the vaccines. In addition, many doctors do not look at your individual child or situation, but would rather follow a "one size fits all" type of medicine. Educate yourself A.. You would regret it if your son had a reaction and you were not fully aware of the potential side affects. WE are our only advocates when it comes to medicine. Doctors DO NOT know everything.
There are many out there, like Dr. Offit, who want us to believe vaccines carry NO risks whatsoever. That is just not true. There ARE risks. And, granted, some may be rare...but I was once a 1 in a Million statistic with a reaction to a medication. So, even if the chance IS 1 in a Million.... you or your son could be that 1. I was.
As already mentioned, the dermatologist can help determine if it is a cyst under the skin or something like that.
1 mom found this helpful
L.R. answers from Detroit on March 21, 2009
I would try the skin doctor. Is there a reason your opposed to that?
C.C. answers from Grand Rapids on March 21, 2009
I would highly recommend looking into immunizations as the cause. A red sore bump at the place of the shot is common, according to what I've read, but there can be much more severe reactions, so I would do a lot of reading before giving any more shots.
K.C. answers from Lansing on March 21, 2009
My son had the exact same problem after his 6 month shots! His bump lasted 3 months and came and went a few times after that. I was also told that it was nothing, and it would go away. he is now 4, and severely autistic. Some children cannot handle the toxins that are in vaccines(google ingredients in vaccines!). I stopped the vaccines after those shots, but it was too late for him. I recommend an alternative schedule. Wait until he is older before you continue the schedule, if you feel the need to continue with the immunizations. it cannot hurt him to wait.
S.M. answers from Saginaw on March 21, 2009
Hello A., My son got this exact type of bump, but his were almost always around the ankles, and when the bumps would heal, they turned very red, then black and blue, before finally going away. He also ran a fever each time he got the bumps. It turned out to me an auto-immune disease with my son. A Dermatologist can diagnose many more illnesses than you might think, so can an eye doctor. They may actually be the only type of doctor to give you a correct diagnosis, I would go if I were in your shoes. It took me two years and 6 types of doctors, and the inability to walk when the bumps accured, before getting my son diagnosed with Juvinal Rhumitoid Arthritis. The trip might prove this to be something very minor and ease your mind, but if it is not you need to know sooner than later. Good luck.
C.B. answers from Detroit on March 21, 2009
Bring it up the next time you're in with the pediatrician. Or make an appointment. Put your mind at ease.
P.R. answers from Detroit on March 21, 2009
If I were you, I would find an internet list where a lot of members have vaccine injured children and ask them this question. That is a group where, if that bump is a symptom of a vaccine injury, or even a vaccine side effect, you'd find a large number of families who could tell you, "yes" we saw that, it's related to the vaccine, or "no, doesn't sound familiar".
I have a vaccine injured child diagnosed w/ autism. PLEASE educate yourself on both sides of the vaccination issue. There IS a link between vaccines and autism. There is NOT ENOUGH INFORMATION for any doctor, any media to say "there is not a link". That's a lie.
Join a yahoo group related to biomedical treatment of autism and ask there. "abmd" is one of them.